Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 30, NWS Pueblo, CO

June 16, 2013Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 16, 2013, 4:06 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2013, 4:06 PM MDT (22:06 UTC)
Expired
Jun 16, 2013, 5:00 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 92 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WUUS55 KPUB 162206
SVRPUB
COC055-071-162300-
/O.NEW.KPUB.SV.W.0030.130616T2206Z-130616T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 500 PM MDT

* AT 401 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES EAST OF
  WALSENBURG...AND MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3750 10460 3774 10463 3778 10421 3773 10406
      3770 10405 3765 10406 3764 10404 3748 10402
TIME...MOT...LOC 2205Z 257DEG 15KT 3764 10448

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
917 
WWUS55 KPUB 162223
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
423 PM MDT SUN JUN 16 2013

COC055-162232-
/O.CAN.KPUB.SV.W.0030.000000T0000Z-130616T2300Z/
HUERFANO CO-
423 PM MDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUERFANO COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3751 10441 3775 10442 3778 10421 3773 10406
      3771 10405 3765 10406 3764 10404 3748 10402
TIME...MOT...LOC 2222Z 257DEG 15KT 3766 10439

$$

COC071-162300-
/O.CON.KPUB.SV.W.0030.000000T0000Z-130616T2300Z/
LAS ANIMAS CO-
423 PM MDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LAS ANIMAS COUNTY UNTIL 500 PM MDT...

AT 421 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES NORTHWEST
OF TYRONE...AND MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3751 10441 3775 10442 3778 10421 3773 10406
      3771 10405 3765 10406 3764 10404 3748 10402
TIME...MOT...LOC 2222Z 257DEG 15KT 3766 10439

HAIL...<.75IN
WIND...60MPH

$$
951 
WWUS55 KPUB 162231
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT SUN JUN 16 2013

COC071-162300-
/O.CON.KPUB.SV.W.0030.000000T0000Z-130616T2300Z/
LAS ANIMAS CO-
431 PM MDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LAS ANIMAS COUNTY UNTIL 500 PM MDT...

AT 426 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST
OF TYRONE...AND MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3751 10429 3777 10426 3778 10421 3773 10406
      3771 10405 3765 10406 3764 10404 3748 10402
TIME...MOT...LOC 2231Z 257DEG 15KT 3767 10434

HAIL...<.75IN
WIND...60MPH

$$
863 
WWUS55 KPUB 162238
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT SUN JUN 16 2013

COC071-162248-
/O.CAN.KPUB.SV.W.0030.000000T0000Z-130616T2300Z/
LAS ANIMAS CO-
438 PM MDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAS ANIMAS
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3751 10429 3777 10426 3778 10421 3773 10406
      3771 10405 3765 10406 3764 10404 3748 10402
TIME...MOT...LOC 2238Z 257DEG 15KT 3768 10430

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 PM MDT, 26 minutes earlier.

Area forecast discussion, Jun 16, 3:40 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT SUN JUN 16 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 334 PM MDT SUN JUN 16 2013

A SHORTWAVE MOVING ACROSS NORTHERN COLORADO TODAY ALLOWED FOR EARLY
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER ELEVATIONS.
THE STORMS MOVED ACROSS EL PASO COUNTY AND ARE SPREADING EAST ONTO
THE PLAINS AT THIS TIME. AS THE STORMS CONTINUE SPREADING
EAST...THEN WILL ENCOUNTER BETTER LOW LEVEL MOISTURE WITH DEWPOINTS
AROUND 40 AT KLHX...MID 40S AT KLAA...AND AROUND 60 AT KSPD (LIKELY
DUE TO THE RAIN THAT FELL THROUGH EARLY THIS MORNING)...BETTER
INSTABILITY AND LOW LEVEL SHEAR. SOME OF THE STORMS MAY BE SEVERE
WITH GUSTY WINDS AND LARGE HAIL THE PRIMARY THREATS. THE SHORTWAVE
MOVES OUT OF COLORADO EARLY THIS EVENING WITH THUNDERSTORMS EXPECTED
TO DISSIPATE BY MID TO LATE EVENING ON THE PLAINS.

A WEAK FRONTAL BOUNDARY MOVES THROUGH AREAS EAST OF THE MOUNTAINS
LATE TONIGHT AND MONDAY MORNING WITH MODELS INDICATING LOW LEVEL
MOISTURE INCREASING ACROSS THE SOUTHEASTERN PLAINS. LATEST MODEL
RUNS KEEP THE BEST LOW LEVEL MOISTURE CONFINED TO THE FAR EASTERN
PORTION OF THE CWA WITH WEST TO SOUTHWEST WINDS DEVELOPING ALONG THE
I-25 CORRIDOR AND AREAS TO THE WEST.

HIGH TEMPERATURES MONDAY A BIT TRICKY WITH CLOUD COVER INCREASING IN
THE AFTERNOON...ALTHOUGH DO NOT EXPECT CONVECTION TO FIRE AS EARLY
AS IT DID TODAY WITH MINIMAL UPPER LEVEL SUPPORT. SHOULD SEE A BIT
MORE SUN AND HAVE BUMPED HIGH TEMPS UP A DEGREE OR TWO MOST AREAS
FROM PREVIOUS FORECAST. STARK

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 334 PM MDT SUN JUN 16 2013

MONDAY NIGHT...NAM FORECAST MODEL SHOWS SCATTERED CONVECTION FROM
THE EASTERN MOUNTAINS TO KANSAS BORDER EARLY ON...THEN WANING ACROSS
THE EASTERN MOUNTAINS AND I-25 CORRIDOR BY MID-EVENING. WILDCARD IS
THE FORECAST DEVELOPMENT OF AN MCS OVER NORTHWEST KANSAS WHICH
SLOWLY MIGRATES SOUTH DURING THE NIGHT. IF THIS MATERIALIZES...A
GUSH OF HIGHER DEW POINT AIR WOULD BE LIKELY ACROSS OUR PLAINS. OUR
FORECAST HAS SCATTERED POPS ACROSS THE PLAINS DURING THE NIGHT
LOWERING TO ISOLATED BY SUNRISE..BUT THAT COULD CHANGE. ACROSS
WESTERN SECTIONS OF THE CWA...IT SHOULD BE DRY.

TUESDAY...WILL FEATURE FAIRLY HIGH DEW POINTS FOR OUR EASTERN CWA...UPPER
40S TO UPPER 50S ACROSS THE PLAINS AND I-25 CORRIDOR. DRIER AIR
WILL REMAIN IN THE WESTERN HALF OF OUR CWA. SCATTERED CONVECTION
WILL BREAK OUT ACROSS THE PLAINS...AND WITH CAPE VALUES ABOVE 1000
J/KG...A COUPLE OF SEVERE STORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING.

WEDNESDAY THROUGH THE WEEKEND...HOT AND MAINLY DRY WEATHER PATTERN
WILL RETURN. FIRE WEATHER CONCERNING BEGIN WEDNESDAY
AFTERNOON...AND CONTINUE EACH DAY...AS DAYTIME HIGHS REACH INTO
THE 90S TO AROUND 100 ACROSS THE PLAINS WITH RELATIVE HUMIDITY
LOWERING BELOW 15 PERCENT WITH GUSTY WINDS. -TLM-

&&

.AVIATION...

KALS...EXPECT A FEW THUNDERSTORMS IN THE VICINITY OF THE TERMINAL
THROUGH 00Z THIS EVENING. OTHERWISE VFR CONDITIONS THRU 18Z MONDAY
BEFORE ISOLATED THUNDERSTORMS DEVELOP IN THE AFTERNOON.

KCOS...A FEW THUNDERSTORMS ARE POSSIBLE IN THE VICINITY OF THE
TERMINAL THROUGH 01Z...WITH GUSTY WINDS AND LIGHT RAIN WILL
ACCOMPANY THESE STORMS. VFR CONDITIONS EXPECTED OVERNIGHT THRU 18Z
MONDAY. A WEAK SURFACE BOUNDARY WILL MOVE THROUGH THE PLAINS TONIGHT
WITH SURFACE WINDS BECOMING NORTHERLY.

KPUB...EXPECTED AN ISOLATED THUNDERSTORM TO MOVE ACROSS THE TERMINAL
THROUGH 01Z THIS EVENING. GUSTY WINDS ARE LIKELY WITH ANY
THUNDERSTORMS. THUNDERSTORMS WILL DIMINISH IN COVERAGE AFTER 02Z
WITH VFR CONDITIONS EXPECTED OVERNIGHT THRU EARLY MONDAY AFTERNOON. STARK

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...STARK
LONG TERM...TM
AVIATION...STARK
Hazardous weather outlook, Jun 16, 11:21 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1121 AM MDT SUN JUN 16 2013

COZ058>089-093>099-171730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1121 AM MDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS DEVELOPING OVER THE CONTINENTAL DIVIDE WILL SPREAD EAST
OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR BY EARLY
AFTERNOON. LIGHTNING AND GUSTY OUTFLOW WINDS WILL BE THE MAIN
THREATS.

AS THUNDERSTORMS MOVE INTO THE FAR SOUTHEASTERN PLAINS...THEY
WILL ENCOUNTER DEEPER MOISTURE AND BETTER INSTABILITY. A FEW
STRONG TO SEVERE STORMS WILL BE POSSIBLE BY LATE AFTERNOON AND
EARLY EVENING...PRIMARILY OVER EASTERN KIOWA...BENT...PROWERS AND BACA
COUNTIES. THE MAIN THREATS WILL BE HAIL TO ONE INCH IN DIAMETER
ALONG WITH GUSTY OUTFLOW WINDS APPROACHING 60 MPH. EXPECT THE THUNDERSTORMS
TO DISSIPATE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERAL DAYS OF SEVERE THUNDERSTORM ACTIVITY ARE EXPECTED ON THE
PLAINS DURING THIS PERIOD. SEVERE THUNDERSTORM ACTIVITY WILL BE
POSSIBLE ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS MONDAY AND
TUESDAY. ON WEDNESDAY...SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE FAR SOUTHEAST PLAINS. LARGE HAIL...DAMAGING WINDS AND A
FEW TORNADOES WILL BE POSSIBLE EACH DAY. OF THE THREE DAYS...
TUESDAY HAS THE GREATEST POTENTIAL FOR SEVERE WEATHER ACTIVITY AS
A SUBTROPICAL JET WILL ENHANCE THE DEVELOPMENT OF SEVERE THUNDERSTORMS.

METEOROLOGICAL CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR WILL
ALSO BE A CONCERN DURING THE LATTER PART OF THIS PERIOD. RED FLAG
CONDITIONS WILL BE POSSIBLE ACROSS THE INTERIOR MOUNTAINS ON
WEDNESDAY. ON THURSDAY...FRIDAY AND SATURDAY...RED FLAG CONDITIONS
WILL BE POSSIBLE ACROSS BOTH THE MOUNTAINS AND PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR WEATHER SPOTTERS
WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN
PLAINS.

40/13

In the hours before

Special weather statement, Jun 16, 1:42 PM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
142 PM MDT SUN JUN 16 2013

COZ081-084-085-162015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
142 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS.

AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AIR FORCE ACADEMY...OR 12 MILES NORTH OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHWESTERN COLORADO SPRINGS.
  BLACK FOREST.

BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THIS
STORM.
Special weather statement, Jun 16, 2:28 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT SUN JUN 16 2013

COZ084-162100-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
228 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAMAH...OR 31 MILES WEST OF LIMON...WHICH
WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAMAH.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 16, 2:33 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
233 PM MDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             6 ENE BLACK FOREST      39.04N 104.60W
06/16/2013  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            0.05 RAINFALL.

&&

RMG
Special weather statement, Jun 16, 3:00 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT SUN JUN 16 2013

COZ086-162130-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
300 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...PUEBLO.

AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 11 MILES WEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO RESERVOIR.
  PUEBLO WEST.
  NORTH CENTRAL PUEBLO.
  PINON.
  BLENDE.

WINDS GUSTING UP TO 55 MPH...CAUSING REDUCED VISIBILITY IN BLOWING
DUST...AND BRIEF HEAVY RAIN FOLLOWING ARE EXPECTED WITH THIS STORM.
Special weather statement, Jun 16, 3:20 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SUN JUN 16 2013

COZ079-086>089-093-095-162145-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO VICINITY/PUEBLO
COUNTY BELOW 6300 FEET-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW
7500 FT-WESTERN KIOWA COUNTY-WET MOUNTAINS BETWEEN 6300 AND 10000FT-
320 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG OUTFLOW WINDS FROM SHOWERS AND THUNDERSTORMS ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF FORDER TO 17 MILES NORTH OF
WALSENBURG...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 40 MPH.
REDUCED VISIBILITY IN BLOWING DUST WILL OCCUR.

LOCATIONS IMPACTED INCLUDE...
  SUGAR CITY.
  ORDWAY.
  OLNEY SPRINGS.
  MANZANOLA.
  FOWLER.
  CROWLEY.

WINDS GUSTING TO AROUND 50 MPH CAN BE EXPECTED WITH THIS OUTFLOW.
Special weather statement, Jun 16, 3:51 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
351 PM MDT SUN JUN 16 2013

COZ087-088-162215-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
351 PM MDT SUN JUN 16 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALSENBURG...OR 34 MILES NORTH OF
TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL LAS
ANIMAS COUNTY AND EAST CENTRAL HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:52 PM MDTSevere Thunderstorm WarningPUBEl Paso38 min
Jun 16, 3:30 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo45 min
Jun 16, 4:20 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Las Animas, Otero55 min
Jun 16, 5:10 PM MDTSevere Thunderstorm WarningPUBBent65 min
Jun 16, 5:42 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Kiowa, Las Animas, Prowers63 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.